MAUDE Adverse Event Report: COVIDIEN NANOCROSS ELITE 0.14 OTW PTA DILATATION CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COVIDIEN NANOCROSS ELITE 0.14 OTW PTA DILATATION CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number AB14W060200150
Medical Device Problem Codes Burst Container or Vessel (1074); Fracture (1260); Difficult to Remove (1528); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Injury (2348)
Date of Event 10/25/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician attempted to use a nanocross elite pta balloon to treat a severely calcified lesion in the mid superficial femoral artery presenting cto (chronic total occlusion 100%).The vessel was moderately tortuous.No damage was noted to the device packaging and there was no issue removing the device from the hoop tray.The device was prepped as per the ifu with no issues identified.A non-medtronic inflation device was used to inflate the balloon.Embolic protection was not used.The balloon was passed through a previously deployed stent.There was no resistance when advancing with the device.It was reported that balloon rupture occurred during balloon inflation at 6 atm.Four previous inflation's were carried out prior to the issue occurring.The physician experienced removal difficulties and it was reported that the catheter broke/fractured during removal from the patient.A non-medtronic biopsy forceps was used to remove the device fragments from the patient.After the ruptured nanocross was removed, then pulled sheath and closed with a non-medtronic 6 fr vascular closure device.
 
Additional Manufacturer Narrative
Additional information: negative prep was performed.The balloon burst post dilating the stent.Force was used during device removal from the patient and the balloon detached from the catheter.The balloon was removed in 3 pieces.The catheter did not fracture.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Device evaluation: the nanocross dilatation catheter was received in two segments: the proximal and the distal segments.The proximal segment includes a y-manifold, the catheter and terminates at proximal balloon cone with a radial tear.Approximately 130.5cm from the distal tip of the y-manifold.The inner guidewire lumen terminates approximately 70.3cm from the distal tip of the strain relief a kink in the catheter was noted distally of the y-manifold strain relief.It may have formed post procedure, given how the device was packaged.It is noted that the y-manifold balloon arm was bent and most likely happened during an attempt to remove the device from the patient or post procedure since the balloon was known to have been successfully inflated and deflated during the procedure.The distal segment includes the balloon chamber and inner guidewire lumen.Visual inspection of the inner guidewire lumen reveal one marker band present.Per additional correspondents, the marker bands may have discarded by the customer inadvertently medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
NANOCROSS ELITE 0.14 OTW PTA DILATATION CATHETER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key9254976
Report Number2183870-2019-00526
Device Sequence Number2550289
Product Code LIT
UDI-Device Identifier00763000110529
UDI-Public00763000110529
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K132777
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/14/2022
Device Model NumberAB14W060200150
Device Catalogue NumberAB14W060200150
Device Lot NumberA783789
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/12/2019
Initial Date Received by Manufacturer 10/25/2019
Supplement Date Received by Manufacturer11/02/2019
03/04/2020
Initial Report FDA Received Date10/30/2019
Supplement Report FDA Received Date11/05/2019
03/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age86 YR
Patient Weight86